Alert archive / North Carolina / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 290, NWS Raleigh, NC

September 28, 2016Granville County, Vance County, North Carolina

NWS Raleigh, NC issued this severe thunderstorm warning at Sep 28, 2016, 6:04 PM EDT for Granville County, Vance County, North Carolina. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 28, 2016, 6:04 PM EDT (22:04 UTC)
Expired
Sep 28, 2016, 6:31 PM EDT
In force
27 min
Issued by
NWS Raleigh, NC
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Granville County, NC, Vance County, NC

The radar

The Raleigh/Durham radar (KRAX), 86 km from the middle of the area, began a volume at 22:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Sep 28, 3:13 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 10.1 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2016-09-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2016-09-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 13 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2684 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
13 m²/s²
0-3 km storm-relative helicity
19 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

770 
WUUS52 KRAH 282204
SVRRAH
NCC077-181-282300-
/O.NEW.KRAH.SV.W.0290.160928T2204Z-160928T2300Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
604 PM EDT WED SEP 28 2016

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN VANCE COUNTY IN CENTRAL NORTH CAROLINA...
  NORTHERN GRANVILLE COUNTY IN CENTRAL NORTH CAROLINA...

* UNTIL 700 PM EDT

* AT 604 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES SOUTHEAST
  OF VIRGILINA...MOVING EAST AT 20 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  STOVALL...MIDDLEBURG...SATTERWHITE POINT MARINA...
  STEELE CREEK MARINA & CAMPGROUND...KERR LAKE...BULLOCKSVILLE...
  JOHN H KERR RESERVOIR AND TUNGSTEN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3637 7829 3633 7876 3639 7879 3651 7879
      3654 7865 3654 7832
TIME...MOT...LOC 2204Z 259DEG 16KT 3644 7869 

HAIL...1.00IN
WIND...60MPH
 
$$

26
2 follow-up statements
105 
WWUS52 KRAH 282221
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
621 PM EDT WED SEP 28 2016

NCC077-181-282300-
/O.CON.KRAH.SV.W.0290.000000T0000Z-160928T2300Z/
VANCE NC-GRANVILLE NC-
621 PM EDT WED SEP 28 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM EDT
FOR NORTHERN VANCE AND NORTHEASTERN GRANVILLE COUNTIES...

AT 620 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES SOUTHEAST
OF VIRGILINA...MOVING NORTHEAST AT 15 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
STOVALL...MIDDLEBURG...SATTERWHITE POINT MARINA...
STEELE CREEK MARINA & CAMPGROUND...KERR LAKE...BULLOCKSVILLE...
JOHN H KERR RESERVOIR AND TUNGSTEN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT FOR
CENTRAL NORTH CAROLINA.

LAT...LON 3634 7860 3642 7872 3653 7872 3654 7865
      3654 7832 3637 7829
TIME...MOT...LOC 2220Z 245DEG 12KT 3647 7866 

HAIL...<.75IN
WIND...60MPH
 
$$

26
790 
WWUS52 KRAH 282231
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
631 PM EDT WED SEP 28 2016

NCC077-181-282239-
/O.CAN.KRAH.SV.W.0290.000000T0000Z-160928T2300Z/
VANCE NC-GRANVILLE NC-
631 PM EDT WED SEP 28 2016

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN VANCE AND
NORTHEASTERN GRANVILLE COUNTIES IS CANCELLED...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED.

A SEPARATE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM
EDT FOR WESTERN GRANVILLE COUNTY

IN ADDITION, A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL
1000 PM EDT FOR CENTRAL NORTH CAROLINA.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
RALEIGH.

LAT...LON 3634 7860 3642 7872 3653 7872 3654 7865
      3654 7832 3637 7829
TIME...MOT...LOC 2228Z 259DEG 16KT 3648 7861 

$$

26

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 28, 3:35 PM EDT, 2 hours 29 minutes earlier.

Area forecast discussion, Sep 28, 3:35 PM EDT, 2 hours 29 minutes before
Area Forecast Discussion
National Weather Service Raleigh NC
335 PM EDT WED SEP 28 2016

.SYNOPSIS...
A potent upper level low over the Great Lakes will drift southward
through the Ohio valley tonight, stall over the Cumberland
Plateau in eastern Tennessee and Kentucky on Thursday and Friday,
then retrograde north through the Ohio valley and lower Great
Lakes this weekend.

&&

.NEAR TERM /THROUGH TONIGHT/...
As of 330 PM Wednesday...

...Severe storms and flash flooding possible this evening...

Convective initiation is underway in two main areas: 1) along a
differential heating boundary over the northwest Piedmont, just
downstream of the synoptic front, and 2) an axis of weak mass
convergence near I-95. MLCAPE has risen to around 2000 j/kg
amidst good diabatic heating, and with mid level flow increasing
to around 40kt ahead of the upper low currently dropping toward
the Tenn Valley, effective bulk shear has increased to 40-45kt
north of roughly Highway 64. These bands may not move very much
given system parallel deep layer flow, which will likely lead to
training of cells and a flash flood threat. Not issuing a Flash
Flood Watch after coordination with neighboring offices, but the
threat of flash flood should not be ignored this evening and
tonight. Supercells will be possible within the bands, more so
toward the VA border where shear is better, and a tornado threat
may unfold this evening as low-level winds increase/back and
curved hodographs elongate in response to the approaching upper
low.

Another band of convection (maybe not as intense) should develop
tonight as stronger height falls finally arrive and deep forcing
is better. There has been relatively good agreement among the
large scale models and the ensemble of CAMs of this in the
vicinity of US-1 in the 10pm to 3am time frame. Expect lows will
be in the upper 60s to around 70 given no movement of the front.

&&

.SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/...
As of 120 PM Wednesday...

Additional showers and storms with training moderate to heavy
rain remains likely over Central NC Thu, with a gradual shift to
the ENE on Fri.

The powerful mid level low will continue to sit and spin over KY on
Thu before drifting/wobbling slightly northward to IN on Fri, with
lobes of DPVA sweeping through western and central NC, along/atop
the very slow-moving north-south oriented cold/occluded surface
frontal zone. PW values remain elevated (over 1.5") over all but the
far west Thu, shifting to east of I-95 Fri, beneath nearly
continuous bands of pronounced upper divergence. The WRF-ARW/NMM
both start the day Thu with a band of convection bisecting the
forecast area, drifting slowly eastward through the far eastern
Piedmont and Coastal Plain through Fri, filling in with better
coverage with time, with a cell motion that presents a threat for
training and resultant localized flooding. Will retain, with minor
tweaks, the overall pattern of the earlier forecast, with lower
chance pops west and high pops in the central/eastern CWA Thu,
trending lower WSW to ENE through Fri but remaining high in the far
eastern/NE forecast area Fri, tapering off further Fri night.

Temps both days will be held down by clouds/precip in the east and
by lowering post-front thicknesses in the western CWA. Highs in the
upper 70s to lower 80s Thu and in the mid 70s to lower 80s Fri,
still slightly above seasonal normals. Lows 60-68 Thu night and 54-
65 Fri night. -GIH

&&

.LONG TERM /Saturday through Wednesday/...
As of 320 PM Wednesday...

A few showers are likely to linger Sat into Sun in the eastern CWA,
along and east of the frontal zone, but otherwise this period
appears mostly dry. The large mid-upper low centered over IN early
Sat will drift across lower MI and slowly fill through Sun before
being drawn across the St. Lawrence Valley and Northeast states by a
shortwave trough rotating around a northern Atlantic polar vortex.
This, in conjunction with a large longwave trough shifting onto the
West Coast and over the western CONUS, will gradually build ridging
over the eastern CONUS heading into early next week. The surface
front over the East will continue to ease eastward and wash out with
a weakening low level wind field fostering frontolysis. A few mainly
afternoon showers are possible along this diffuse frontal zone over
the far eastern counties of NC early next week, but the PW will be
quite low elsewhere with a lack of instability, and will keep the
forecast mostly dry. Temps should hold a bit above normal through
the period, following thickness trends, with highs mostly in the
upper 70s and lower 80s, and lows in the upper 50s to mid 60s.

Uncertainty grows during the middle of next week, with a lot of
questions regarding the fate of what is now Tropical Storm Matthew,
located north of Venezuela this afternoon. However, at this time, it
appears that it will still be far from NC through Wed. Check with
the National Hurricane Center for the latest on Matthew. -GIH

&&

.AVIATION /19Z WEDNESDAY THROUGH MONDAY/...
As of 150 PM Wednesday...

Scattered of morning stratus has yielded VFR most everywhere, with
MVFR ceilings holding on in at INT and GSO.  Daytime heating and an
approaching deep upper low will trigger storms that should become
more numerous with time.  These will be scattered this afternoon and
early evening,but may become focused in a line tonight.  Some of the
storms may be strong with very heavy rain, and thus LIFR  conditions
are possible.  Some IFR ceilings should develop once the main area
of showers moves east, primarily around GSO/INT/RDU, tough additional
showers will still be possible throughout the night.

Typical daytime improvement in ceilings is expected Thursday
morning, though with the the frontal zone still over the region and
the upper low settling over the Tenn Valley, another round of strong
storms is expected Thursday afternoon.

Outlook: Drier air is finally expected to filter into the region on
Friday, leading to improved aviation conditions through the weekend.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
None.

&&

SYNOPSIS...VINCENT
NEAR TERM...BS
SHORT TERM...Hartfield
LONG TERM...Hartfield
AVIATION...BS
Hazardous weather outlook, Sep 28, 3:38 PM EDT, 2 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE RALEIGH NC
338 PM EDT WED SEP 28 2016

NCZ007>011-021>028-038>043-073>078-083>086-088-089-291000-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE-
JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON-
RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
338 PM EDT WED SEP 28 2016

...SEVERE THUNDERSTORM WATCH 488 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

NUMEROUS SHOWERS AND STORMS ARE EXPECTED THIS AFTERNOON AND
TONIGHT. SOME OF THESE STORMS MAY BE SEVERE WITH DAMAGING WINDS
AND LARGE HAIL. AN ISOLATED TORNADO IS ALSO POSSIBLE.
ADDITIONALLY, MULTIPLE ROUNDS OF HEAVY RAIN MAY ALSO LEAD TO
LOCALIZED FLOODING, ESPECIALLY IN URBAN AND POOR DRAINAGE AREAS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

SCATTERED TO NUMEROUS SHOWERS AND STORMS ARE POSSIBLE AGAIN
THURSDAY AFTERNOON. A FEW STORMS COULD BECOME SEVERE. LOCALLY
HEAVY RAIN AND FLASH FLOODING ARE ALSO POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Local storm report, Sep 28, 3:31 PM EDT, 2 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
331 PM EDT WED SEP 28 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0311 PM     HAIL             1 SE EMIT               35.72N 78.26W
09/28/2016  E0.75 INCH       JOHNSTON           NC   AMATEUR RADIO

            .

&&

SEC
Special weather statement, Sep 28, 4:13 PM EDT, 1 hour 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
413 PM EDT WED SEP 28 2016

NCZ024-025-040-041-282115-
WAKE  NC-DURHAM  NC-ORANGE  NC-CHATHAM  NC-
413 PM EDT WED SEP 28 2016

...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF WESTERN WAKE...
DURHAM...SOUTHEASTERN ORANGE... AND NORTHEASTERN CHATHAM COUNTIES
UNTIL 515 PM EDT...

AT 412 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9
MILES SOUTHEAST OF PITTSBORO...MOVING NORTH AT 30 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
RALEIGH...DURHAM...CARY...CHAPEL HILL...HILLSBOROUGH...CARRBORO...RDU
INTERNATIONAL...APEX...HOLLY SPRINGS AND MORRISVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
50 MPH ARE CAPABLE OF KNOCKING DOWN SMALL OR WEAKENED TREES AND
BLOWING AROUND LIGHT OUTDOOR OBJECTS.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT FOR
CENTRAL NORTH CAROLINA.

LAT...LON 3608 7879 3607 7878 3607 7874 3606 7864
      3561 7886 3565 7913 3613 7911
TIME...MOT...LOC 2012Z 189DEG 26KT 3566 7902

GIH
Local storm report, Sep 28, 4:51 PM EDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
451 PM EDT WED SEP 28 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0445 PM     HAIL             1 NE PARKWOOD           35.90N 78.89W
09/28/2016  U1.00 INCH       DURHAM             NC   AMATEUR RADIO

            HAIL NICKEL TO QUARTER SIZE. .

&&

SEC
Local storm report, Sep 28, 4:55 PM EDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
455 PM EDT WED SEP 28 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0437 PM     HAIL             4 ENE MONTICELLO        36.23N  79.62W
09/28/2016  E1.00 INCH       GUILFORD           NC   TRAINED SPOTTER

            PEA TO QUARTER SIZE HAIL NEAR THE INTERSECTION OF
            HIGHWAYS 61 AND 150 NE OF GREENSBORO.

&&

EVENT NUMBER RAH1600675

GIH
Local storm report, Sep 28, 5:31 PM EDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
531 PM EDT WED SEP 28 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0525 PM     HAIL             2 SE GREENSBORO         36.05N 79.80W
09/28/2016  U1.75 INCH       GUILFORD           NC   TRAINED SPOTTER

            GOLF BALL SIZED HAIL REPORTED ON RANDLEMAN
            RD IN GREENSBORO.

&&

SEC/MWS
Special weather statement, Sep 28, 5:54 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
554 PM EDT WED SEP 28 2016

NCZ008-009-282300-
VANCE  NC-GRANVILLE  NC-
554 PM EDT WED SEP 28 2016

 ...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF NORTHWESTERN VANCE
AND NORTHERN GRANVILLE COUNTIES UNTIL 700 PM EDT...

AT 554 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8
MILES SOUTH OF VIRGILINA...MOVING EAST AT 20 MPH.

NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
STOVALL...STEELE CREEK MARINA & CAMPGROUND...
SATTERWHITE POINT MARINA...BULLOCKSVILLE...
TUNGSTEN AND JOHN H KERR RESERVOIR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS ALSO OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT FOR
CENTRAL NORTH CAROLINA.

LAT...LON 3647 7833 3638 7838 3637 7880 3648 7880
      3653 7876 3654 7861 3654 7840
TIME...MOT...LOC 2154Z 263DEG 18KT 3644 7874

26

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 27, 8:41 PM EDTSpecial Weather StatementRAHMontgomery49 min
Sep 27, 8:50 PM EDTSevere Thunderstorm WarningRAHMontgomery, Moore, Randolph40 min
Sep 27, 9:36 PM EDTSpecial Weather StatementRAHChatham, Hoke, Montgomery, Moore84 min
Sep 27, 9:36 PM EDTSevere Thunderstorm WarningRAHDurham, Orange, Person54 min
Sep 27, 9:42 PM EDTAreal Flood AdvisoryRAHMontgomery, Moore3 hr
Sep 27, 9:53 PM EDTSpecial Weather StatementRAHAlamance67 min
Sep 27, 10:44 PM EDTFlash Flood WarningRAHMontgomery, Moore, Richmond3 hr
Sep 27, 11:30 PM EDTSpecial Weather StatementRAHHoke45 min
Sep 28, 12:17 AM EDTSpecial Weather StatementRAHHoke28 min
Sep 28, 2:21 PM EDTSpecial Weather StatementRAHCumberland, Harnett, Hoke54 min
Sep 28, 2:57 PM EDTSevere Thunderstorm WarningRAHCumberland, Harnett48 min
Sep 28, 3:01 PM EDTSpecial Weather StatementRAHForsyth59 min
Sep 28, 3:08 PM EDTSevere Thunderstorm WarningRAHJohnston, Nash, Wilson52 min
Sep 28, 3:19 PM EDTSevere Thunderstorm WarningRAHForsyth, Guilford41 min
Sep 28, 3:36 PM EDTSevere Thunderstorm WarningRAHCumberland, Harnett39 min
Sep 28, 3:43 PM EDTAreal Flood AdvisoryRAHCumberland, Harnett2 hr
Sep 28, 3:49 PM EDTAreal Flood AdvisoryRAHDavidson, Forsyth, Guilford3 hr
Sep 28, 3:55 PM EDTSevere Thunderstorm WarningRAHCumberland, Harnett, Johnston, Sampson50 min
Sep 28, 4:01 PM EDTSevere Thunderstorm WarningRAHForsyth, Guilford37 min
Sep 28, 4:05 PM EDTSevere Thunderstorm WarningRAHNash, Wilson40 min
Sep 28, 4:13 PM EDTSpecial Weather StatementRAHDurham62 min
Sep 28, 4:38 PM EDTSevere Thunderstorm WarningRAHChatham, Durham, Granville, Wake37 min
Sep 28, 4:56 PM EDTSevere Thunderstorm WarningRAHVance, Warren34 min
Sep 28, 4:57 PM EDTSevere Thunderstorm WarningRAHGuilford63 min
Sep 28, 5:05 PM EDTFlash Flood WarningRAHCumberland, Harnett, Hoke, Moore3 hr
Sep 28, 5:15 PM EDTSevere Thunderstorm WarningRAHCumberland, Harnett33 min
Sep 28, 5:28 PM EDTFlash Flood WarningRAHGuilford3 hr
Sep 28, 5:48 PM EDTSevere Thunderstorm WarningRAHAlamance, Guilford42 min
Sep 28, 5:52 PM EDTSevere Thunderstorm WarningRAHPerson38 min
Sep 28, 5:54 PM EDTSpecial Weather StatementRAHVance66 min
Sep 28, 6:18 PM EDTSpecial Weather StatementRAHChatham57 min
Sep 28, 6:27 PM EDTSpecial Weather StatementRAHGuilford33 min
Sep 28, 6:28 PM EDTSevere Thunderstorm WarningRAHGranville, Person62 min
Sep 28, 6:29 PM EDTSevere Thunderstorm WarningRAHAlamance, Orange44 min
Sep 28, 6:58 PM EDTSpecial Weather StatementRAHAlamance62 min
Sep 28, 7:03 PM EDTSpecial Weather StatementRAHStanly57 min
Sep 28, 7:05 PM EDTAreal Flood AdvisoryRAHCumberland3 hr
Sep 28, 7:34 PM EDTSevere Thunderstorm WarningRAHDavidson, Montgomery, Randolph, Stanly23 min
Sep 28, 7:38 PM EDTAreal Flood AdvisoryRAHAlamance, Orange3 hr
Sep 28, 7:38 PM EDTSevere Thunderstorm WarningRAHDavidson, Guilford26 min
Sep 28, 7:51 PM EDTFlash Flood WarningRAHCumberland, Harnett, Hoke, Moore10 hr

Nearby

Severe Thunderstorm Warnings in North Carolina, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.